Dermatologic adverse events to chemotherapeutic agents, Part 2: BRAF inhibitors, MEK inhibitors, and ipilimumab

SEVERE DRUG REACTIONS AND REACTIONS TO CHEMOTHERAPEUTIC AGENTS

Dermatologic adverse events to chemotherapeutic agents, Part 2: BRAF inhibitors, MEK inhibitors, and ipilimumab

Mar
2014
Vol. 33. No. 1
Jennifer Nam Choi, MD

The advent of novel targeted chemotherapeutic agents
and immunotherapies has dramatically changed the
arena of cancer treatment in recent years. BRAF inhibitors,
MEK inhibitors, and ipilimumab are among the newer
chemotherapy drugs that are being used at an increasing
rate. Dermatologic adverse events to these medications
are common, and it is important for dermatologists and
oncologists alike to learn to recognize and treat such
side effects in order to maintain both patients’ quality of
life and their anticancer treatment. This review describes
the cutaneous side effects seen with BRAF inhibitors (eg,
maculopapular eruption, photosensitivity, squamoproliferative
growths, melanocytic proliferations), MEK inhibitors (eg,
papulopustular eruption), and ipilimumab (eg, maculopapular
eruption, vitiligo), with a mention of vismodegib
and anti-PD-1 agents.

PURCHASE NOW